After much testing (endoscopy & biopsies), it was determined
that I have biliary gastritis. I continue with Cimetidine as
most drugs disagree (arthralgias) or are less effective
What are the long-term implications of biliary gastritis? I
dislike taking meds all the time and the specialists hesitate
to proceed with a rou-en-y procedure (spelling?) because of
the implications of such a procedure.
Could long-term biliary gastritis lead to stomach cancer? On a
less-serious scale, how good is food absorption if on long-term
The term "biliary gastritis" implies duodenogastric reflux causing bile to reflux back into the stomach and damage the lining. This clinical condition is usually a problem after surgery to remove the stomach (gastrectomy) and after drainage procedures for peptic ulcer disease. Surgery disrupts the normal anatomy so that bile in the small intestine can now reflux back into the stomach. You did not mention whether or not you have had such an operation in the past. Bile is an alkaline solution, therefore treatment with acid blockers would not be of benefit. On the other hand, if cimetidine is helping you, it is a fairly well tolerated drug with few side effects. The fact that cimetidine is helping may question the diagnosis of alkaline reflux biliary gastritis. Treatment for alkaline reflux symptoms with bile acid binding agents (such as cholestyramine) or sucralfate (Carafate) may help some patients but is not uniformly successful. Severe cases of alkaline reflux gastritis require a Roux-en-Y gastojejunostomy to divert the bile from the area of the stomach. I hope you find this information helpful.
This response is being provided for general informational purposes only and should not be considered medical advice or consultation. Always check with your personal physician when you have a question pertaining to your health.
If you would like to be seen at our institution please call 1-800-653-6568, our Referring Physicians
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.